Alert archive / New York / Beach Hazards Statements in 2024
Beach Hazards Statement 5, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Jun 30, 2024, 4:06 AM EDT for 6 counties in New York. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2024, 4:06 AM EDT (08:06 UTC)
- Expired
- Jul 1, 2024, 4:13 AM EDT
- In force
- 24 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Jefferson County, NY, Monroe County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY
The radar
The Ft Drum radar (KTYX), 112 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
The text
As transmitted.
554 WHUS41 KBUF 300806 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 406 AM EDT Sun Jun 30 2024 NYZ002-301700- /O.NEW.KBUF.BH.S.0005.240630T0806Z-240701T0300Z/ Orleans- 406 AM EDT Sun Jun 30 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Orleans county. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003>006-301700- /O.NEW.KBUF.BH.S.0005.240630T0806Z-240701T0600Z/ Monroe-Wayne-Northern Cayuga-Oswego- 406 AM EDT Sun Jun 30 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and Oswego counties. * WHEN...Through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ007-301700- /O.NEW.KBUF.BH.S.0005.240630T0806Z-240701T0000Z/ Jefferson- 406 AM EDT Sun Jun 30 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Jefferson county. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
4 follow-up statements
179 WHUS41 KBUF 301655 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1255 PM EDT Sun Jun 30 2024 NYZ002-010100- /O.CON.KBUF.BH.S.0005.000000T0000Z-240701T0300Z/ Orleans- 1255 PM EDT Sun Jun 30 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Orleans county. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003>006-010100- /O.CON.KBUF.BH.S.0005.000000T0000Z-240701T0600Z/ Monroe-Wayne-Northern Cayuga-Oswego- 1255 PM EDT Sun Jun 30 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and Oswego counties. * WHEN...Through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ007-010000- /O.CON.KBUF.BH.S.0005.000000T0000Z-240701T0000Z/ Jefferson- 1255 PM EDT Sun Jun 30 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Jefferson county. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
620 WHUS41 KBUF 301952 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 352 PM EDT Sun Jun 30 2024 NYZ002-010300- /O.CON.KBUF.BH.S.0005.000000T0000Z-240701T0300Z/ Orleans- 352 PM EDT Sun Jun 30 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Orleans county. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003>006-010400- /O.CON.KBUF.BH.S.0005.000000T0000Z-240701T0600Z/ Monroe-Wayne-Northern Cayuga-Oswego- 352 PM EDT Sun Jun 30 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and Oswego counties. * WHEN...Until 2 AM EDT Monday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ007-010000- /O.CON.KBUF.BH.S.0005.000000T0000Z-240701T0000Z/ Jefferson- 352 PM EDT Sun Jun 30 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Jefferson county. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Hitchcock
896 WHUS41 KBUF 010214 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1014 PM EDT Sun Jun 30 2024 NYZ002-010900- /O.EXT.KBUF.BH.S.0005.000000T0000Z-240701T0900Z/ Orleans- 1014 PM EDT Sun Jun 30 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 5 AM EDT MONDAY... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Orleans county. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003>006-010900- /O.EXT.KBUF.BH.S.0005.000000T0000Z-240701T0900Z/ Monroe-Wayne-Northern Cayuga-Oswego- 1014 PM EDT Sun Jun 30 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 5 AM EDT MONDAY... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and Oswego counties. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Hitchcock
704 WHUS41 KBUF 010813 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 413 AM EDT Mon Jul 1 2024 NYZ002>006-010915- /O.CAN.KBUF.BH.S.0005.000000T0000Z-240701T0900Z/ Orleans-Monroe-Wayne-Northern Cayuga-Oswego- 413 AM EDT Mon Jul 1 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... Winds and waves are slowly diminishing and will continue to gradually subside today, therefore the Beach Hazards Statement has been cancelled. $$ JJR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jun 30, 2:31 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 30, 2:31 AM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 231 AM EDT Sun Jun 30 2024 .SYNOPSIS... A cold front will push through the region this morning...and this will usher in a notably less humid airmass that we can enjoy through the state of the new work week. While there will be some leftover showers and possible thunderstorms around today...the weather will be appreciably nicer than that from Saturday. High pressure over the Upper Mississippi valley today will then build across the region for Monday and Tuesday. This will guarantee near perfect weather to start the week. && .NEAR TERM /THROUGH MONDAY/... A very moist and unstable environment that is still in place early this morning will support a few more showers and thunderstorms... then in the wake of a passing cold front during the initial daylight hours today...a drier more comfortable airmass will make its way into our region. The frontal passage will help to keep some showers in the forecast though through midday for many areas...especially east of Lake Ontario. Otherwise...the upcoming day will feature breezy conditions with an increasingly comfortable airmass as Tds will drop from the 70s into the upper 50s. A secondary cold front will push south through our region Sunday night. This will combine with a northerly upslope flow across a relatively warm Lake Ontario to generate a fair amount of cloud cover across our region...along with scattered nuisance showers east of Lake Ontario. The pain of the unsettled weather for much of the weekend will give way to absolutely gorgeous weather on Monday...as expansive high pressure over the Upper Great Lakes in the morning will make its way across our region during the afternoon and evening. Max temperatures Monday will be within a few degrees of 70 with low humidity and wall to wall sunshine. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... Excellent weather will then be in place as we move into the first day of July as a broad area of surface will be directly overhead by Monday night before shifting off the New Jersey coast by Tuesday evening. Monday night will again be on the cool side owed to the clearer skies, with lows ranging from the upper 40s across the interior hilltops to mid 50s near the lakeshores. Mid/high clouds will increase through the day Tuesday out ahead of a warm front lifting through the Ohio Valley. Temps at the sfc and aloft will continue to warm on the western periphery of the surface high Tuesday and Tuesday night, with temps topping out in the upper 70s to low 80s and lows ranging in the 60s respectively. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Warmer, unsettled weather returns to the forecast as we move later into the week. This comes as weak mid-level ridging shifts east of the Great lakes Wednesday as is replaced with nearly zonal flow aloft extending back toward the lower Midwest. Meanwhile, a weakening mid-level trough will trudge east across James Bay from northern Ontario to Quebec, causing several shortwave disturbances to ripple through the overhead zonal flow, bringing on and off chances for showers and thunderstorms through the end of the week. The first of these opportunities for wet weather will arrive Wednesday afternoon. A large surface low attendant to the trough near James Bay will sag its elongated cold front southeastward across Ontario Province and towards the eastern Great Lakes. Diurnal convection will be possible during peak heating hours as the forecast area sits within the system's warm sector. A more widespread round of showers and possibly a few additional thunderstorms is expected Wednesday night as the front moves through then stalls just south of the region, before the area dries out late Wednesday night into Thursday morning. Forecast uncertainty increases as we move further into Thursday and towards the weekend. Long range guidance is in general agreement on the stalled frontal boundary remaining to our south through Independence Day, with an area of subsidence drying extending across the forecast area from the upper Great Lakes. This being said, the GFS is much further north with the placement of the boundary than the ECMWF/CMCNH, both of which hint at some possible light diurnal shower activity developing. This is reflected in the forecast as low- end chances for showers (15-20%) in most areas Thursday afternoon and evening, with slightly better chances (~30%) across the Southern Tier in closer proximity to the boundary, where some thunderstorms may be possible as well. Thereafter, a compact shortwave racing across the Lower Great Lakes/Ohio Valley Thursday night will take aim at the forecast area by Friday morning, followed by a larger surface low which will move across the Great Lakes Saturday. As is typical at this range, uncertainty is high in strength, timing, and track of these systems which will also likely be influenced by how they interact with the stalled boundary south of the area. Therefore have stuck close to deterministic NBMs Chc PoPs Friday through Saturday until details come into better focus. For temperatures this period...Summer's warmth will return to the forecast area out ahead of the cold front Wednesday, with highs well into the 80s likely in most areas. Temperatures cool a few degrees with a bit less humidity by Thursday. Temperatures Friday will be similar, likely cooling a bit more to the upper 70s/low 80s by Saturday. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... Cigs of 2500 to 3500 feet will be found across much of the region through the initial daylight hours. The risk for showers and thunderstorms will persist during this time frame. As we advance into the midday and afternoon...VFR conditions will be found across the bulk of the region. The exception will be east of Lake Ontario where some MVFR cigs could accompany leftover showers. Cigs in many areas will drop to MVFR levels Sunday night...as a secondary cold front will press through the region. Outlook... Monday through Tuesday...VFR. Wednesday...VFR/MVFR with showers and thunderstorms likely. Thursday...Mainly VFR with a chance of a shower or thunderstorm across the western Southern Tier. && .MARINE... A cold front will approach the region tonight...expect fresh to strong westerlies in the wake of a front on Sunday. This will likely lead to a fresh round of headlines for at least the eastern half of Lake Ontario...while choppy conditions will be found elsewhere. Looking further ahead...high pressure drifting across the region Monday and Tuesday will offer fine conditions for recreational boating with generally light winds and negligible waves. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...PP LONG TERM...PP AVIATION...RSH MARINE...AR/Apffel/RSH
Hazardous weather outlook, Jun 29, 4:12 AM EDT, 23 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 412 AM EDT Sat Jun 29 2024 NYZ001>008-010>014-019>021-085-301000- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 412 AM EDT Sat Jun 29 2024 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. Drenching thunderstorms are expected today into this evening with the risk for LOCALIZED rainfall amounts in excess of two inches. The potential also exists for some of the storms to become strong to severe...with strong to damaging wind gusts the primary threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-301000- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 412 AM EDT Sat Jun 29 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. Showers and scattered thunderstorms are expected today into this evening...with some of the storms potentially becoming capable of producing strong wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JJR
In the hours before
Special weather statement, Jun 30, 1:01 AM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Buffalo NY
101 AM EDT Sun Jun 30 2024
NYZ012-300545-
Wyoming NY-
101 AM EDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN WYOMING COUNTY THROUGH
145 AM EDT...
At 100 AM EDT, Doppler radar was tracking a strong thunderstorm near
Varysburg, or 9 miles southeast of Darien Lakes State Park, moving
east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Perry, Warsaw, Bennington, Attica, Varysburg, Sheldon, Covington,
Wyoming, Silver Lake, Orangeville Center, Dale, and Perry Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Radar has a history of this storm producing
an inch of rain in less than an hours time. Do not drive your vehicle
through flooded roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4272 7844 4286 7844 4287 7808 4286 7807
4287 7800 4286 7796 4279 7795 4269 7797
TIME...MOT...LOC 0500Z 267DEG 32KT 4281 7829
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RSHSpecial weather statement, Jun 30, 1:30 AM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Buffalo NY
130 AM EDT Sun Jun 30 2024
NYZ013-014-300615-
Ontario NY-Livingston NY-
130 AM EDT Sun Jun 30 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LIVINGSTON AND
NORTHWESTERN ONTARIO COUNTIES THROUGH 215 AM EDT...
At 130 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Geneseo, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Geneseo, Avon, Bristol, Lima, Bloomfield, Honeoye, Hemlock, East
Bloomfield, York, West Bloomfield, Canadice, Livonia, Leicester,
Lakeville, Holcomb, South Lima, and Bristol Mountain.
This includes Interstate 390 between exits 8 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4275 7796 4283 7796 4287 7795 4296 7734
4271 7736
TIME...MOT...LOC 0530Z 269DEG 33KT 4281 7777
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RSHSpecial weather statement, Jun 30, 1:54 AM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Buffalo NY
154 AM EDT Sun Jun 30 2024
NYZ010>012-085-300630-
Southern Erie NY-Wyoming NY-Genesee NY-Northern Erie NY-
154 AM EDT Sun Jun 30 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WYOMING...EAST
CENTRAL ERIE AND SOUTHWESTERN GENESEE COUNTIES THROUGH 230 AM EDT...
At 154 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over West Seneca, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Lackawanna, East Aurora, Darien
Lakes State Park, Elma, Marilla, Bennington, Orchard Park, Alden,
Wales Center, Elma Center, Billington Heights, Sheldon, and
Cowlesville.
This includes Interstate 90 between exits 54 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4274 7882 4285 7882 4295 7836 4272 7835
TIME...MOT...LOC 0554Z 255DEG 38KT 4282 7872
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RSHSpecial weather statement, Jun 30, 2:34 AM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Buffalo NY
234 AM EDT Sun Jun 30 2024
NYZ011>014-300715-
Ontario NY-Livingston NY-Wyoming NY-Genesee NY-
234 AM EDT Sun Jun 30 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WYOMING...CENTRAL
LIVINGSTON...SOUTHERN GENESEE AND WEST CENTRAL ONTARIO COUNTIES
THROUGH 315 AM EDT...
At 233 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Warsaw, or 12 miles northwest of Letchworth State
Park, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Geneseo, Letchworth State Park, Perry, Warsaw, Bennington, Mount
Morris, Attica, Pavilion, Conesus, Lima, Hemlock, Varysburg, York,
Sheldon, Livonia, Covington, Leicester, Wyoming, Sonyea, and South
Lima.
This includes Interstate 390 between exits 7 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Radar estimates that the storms have a
history of generating over an inch of rain in under an hours time.
Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4269 7842 4285 7842 4291 7758 4267 7758
TIME...MOT...LOC 0633Z 267DEG 44KT 4280 7811
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RSHSpecial weather statement, Jun 30, 3:07 AM EDT, 59 minutes before
Special Weather Statement
National Weather Service Buffalo NY
307 AM EDT Sun Jun 30 2024
NYZ013-014-300745-
Ontario NY-Livingston NY-
307 AM EDT Sun Jun 30 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LIVINGSTON AND
ONTARIO COUNTIES THROUGH 345 AM EDT...
At 306 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Bristol, or 9 miles southwest of Canandaigua,
moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Geneva, Canandaigua, Bristol, Phelps, Bloomfield, Rushville, Honeoye,
Gorham, East Bloomfield, West Bloomfield, Canadice, Seneca Lake State
Park, Holcomb, Seneca Castle, Cheshire, Cottage City, Bristol
Mountain, Hall, and West Junius.
This includes Interstate 90 near exit 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Regional radars suggest that the storms have
a history of generating an inch of rain in less than an hours
time. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4291 7759 4296 7696 4287 7696 4286 7698
4276 7697 4276 7731 4272 7734 4272 7759
TIME...MOT...LOC 0706Z 267DEG 49KT 4283 7746
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RSHSpecial weather statement, Jun 30, 3:41 AM EDT, 25 minutes before
Special Weather Statement
National Weather Service Buffalo NY
341 AM EDT Sun Jun 30 2024
NYZ012-013-019>021-085-300830-
Chautauqua NY-Cattaraugus NY-Allegany NY-Livingston NY-
Southern Erie NY-Wyoming NY-
341 AM EDT Sun Jun 30 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN WYOMING...NORTHERN
CATTARAUGUS...SOUTHEASTERN ERIE...SOUTHERN LIVINGSTON...EAST CENTRAL
CHAUTAUQUA AND NORTHERN ALLEGANY COUNTIES THROUGH 430 AM EDT...
At 341 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Warsaw to 7 miles northeast of Long Point
State Park. Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Letchworth State Park, Springville, Perry, Warsaw, Mount Morris,
Gowanda, Conesus, Ashford, Arcade, Franklinville, Belfast, Rushford,
Chaffee, Portageville, Ashford Hollow, Houghton, East Concord,
Yorkshire, Groveland, and Sardinia.
This includes Interstate 390 near exit 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4223 7949 4274 7821 4273 7761 4239 7784
4223 7834
TIME...MOT...LOC 0741Z 276DEG 25KT 4270 7814 4225 7931
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:30 PM EDT | Special Marine Warning | BUF | 45 min | |
| Jun 29, 11:43 PM EDT | Special Weather Statement | BUF | Genesee, Monroe | 32 min |
| Jun 29, 11:50 PM EDT | Special Marine Warning | BUF | 40 min | |
| Jun 29, 11:58 PM EDT | Special Weather Statement | BUF | Lewis | 32 min |
| Jun 30, 12:15 AM EDT | Special Weather Statement | BUF | Monroe | 30 min |
| Jun 30, 12:21 AM EDT | Special Weather Statement | BUF | Erie | 24 min |
| Jun 30, 12:30 AM EDT | Special Marine Warning | BUF | 30 min | |
| Jun 30, 12:45 AM EDT | Special Weather Statement | BUF | Oswego | 45 min |
| Jun 30, 12:51 AM EDT | Special Weather Statement | BUF | Monroe | 39 min |
| Jun 30, 1:01 AM EDT | Special Weather Statement | BUF | Wyoming | 44 min |
| Jun 30, 1:06 AM EDT | Severe Thunderstorm Warning | BUF | Oswego | 39 min |
| Jun 30, 1:16 AM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 44 min |
| Jun 30, 1:22 AM EDT | Special Marine Warning | BUF | 38 min | |
| Jun 30, 1:30 AM EDT | Special Weather Statement | BUF | Livingston | 45 min |
| Jun 30, 1:54 AM EDT | Special Weather Statement | BUF | Erie | 36 min |
| Jun 30, 2:34 AM EDT | Special Weather Statement | BUF | Livingston, Wyoming | 41 min |
| Jun 30, 3:07 AM EDT | Special Weather Statement | BUF | Ontario | 38 min |
| Jun 30, 3:14 AM EDT | Severe Thunderstorm Warning | BUF | Ontario | 46 min |
| Jun 30, 3:41 AM EDT | Special Weather Statement | BUF | Cattaraugus, Livingston, Wyoming | 49 min |
| Jun 30, 4:07 AM EDT | Small Craft Advisory | BUF | 24 hr | |
| Jun 30, 4:23 AM EDT | Special Weather Statement | BUF | Lewis | 52 min |
| Jun 30, 4:29 AM EDT | Special Weather Statement | BUF | Wyoming | 46 min |
Nearby
Beach Hazards Statements in New York, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.